Jump to content

sbanksby: Zoloft withdrawal and long lasting digestive issues


sbanksby

Recommended Posts

Hi everyone,

 

I was on Zoloft for 8 weeks from June-August. I had a pretty rough time on it, I was nauseous all the time and it was difficult to eat. However not eating made the nausea even worse, I would gag constantly. I had tons of other issues with it and eventually I had to stop the 50mg abruptly because I had such severe insomnia from it I was only sleeping 1-2 hours a night. 
 

Withdrawal was pretty rough, a was a shell of a person. Really irritable, exhausted, awful night terrors, dizziness etc. However the worst part that has now lasted over 3 months is the digestive issues. I’m fairly fit and workout, eat a healthy diet and so on, never had any issues with bloating or digestive problems. A few days after stopped Zoloft any, and everything made my stomach so bloated it felt like it would explode. It has gotten slightly better since I’ve been learning to manage it but I’m still sad it’s ongoing. I’m wondering if anyone else has experienced this? And how long it took to subside?. I’m at a total loss for next steps. The Gastroparesis page on Reddit is fairly relatable but I’m not sure what my stomach issue actually is. 
 

Any common experiences, guidance, and opinions are welcome! 
 

thanks 

25mg Zoloft June 5-June 15 2021

50mg Zoloft June 15-August 3 2021 

cold Turkey August 3 due to unbearable side effects 


 

Link to comment
  • ChessieCat changed the title to sbanksby: Zoloft withdrawal and long lasting digestive issues
  • Moderator

Welcome @sbanksby

I'm sorry for the problems Zoloft has caused and is causing you, but glad you found your way here. Are digestive issues the only current withdrawal symptom? Have the others subsided?

 

It is common to develop food sensitivities after quitting (or while tapering) psychiatric drugs. You can try eliminating or reducing the common "problem causers" and see if that helps. (gluten, dairy, corn, sugar, additives) I've been (more) bothered with my stomach since tapering and I do better when I avoid these things and eat mostly whole foods. I occasionally indulge, but I get very bloated, so at least I now know what to do if I want to avoid it. I find my mood and energy improves when I avoid these things, so I plan to continue limiting them, but do hope to get my more robust digestive system back.

 

Here are some of the threads we have on food and diet:

 

Elimination or exclusion diets for reactions to food (food intolerance)

 

Eating as an activating factor

 

Probiotics and gut health

 

Gluten and depression

 

Gut health influences emotions, thinking

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  

Account Settings – Create or Edit a signature.

 

This will make it easy to see "what your story is" when you post other places in the forum. And we can more easily offer advise without reading all posts.

 

Each member has only one Introduction topic.  This is your own Introduction topic and it is the best place to ask questions specific to your own situation and where you can journal your progress.  This keeps your history in one place and means that you do not have to repeat yourself.

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

These are my opinions based on my own experience and what I have learned, not medical advice.

 

Drug history

2002-2019 Citalopram/Escitalopram, Lamictal
2019 April Escitalopram, quit at 10mg (withdrawal), Oct Escitalopram 10mg reinstated, quit after a few days (adverse reaction)

2019 Oct Lamictal cut from 200mg to 100mg
2019 Dec Lithium 83x2 mg

2020 Aug-Nov Lamictal tapered to 50 mg

2020 Nov 24 Lithium taper started, 30 Jan off Lithium

2021 15. March-31. May Lamictal tapered to 32.5 mg (holding)

2022 10. Jan started taking 25mg+5mg+2mg+0.5 liquid, 22. Jan went back to taking 25mg+5mg+half 5mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy